Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Skipper

Who has used Doxy?

^^^^^^^^^^^^^^^^^^^^ What was your experience with it?

I used doxy for a brief period, probably not long enough to judge how effective it was. i took one bottle of doxy and never got my script refilled because it was WAY too harsh on my stomach. i Had stomach aches all the time while on doxy. after Doxy I went on Amox which did nothing for my skin, I actually started geting more sever cystic outbreaks while on amox. cephalexin has worked better than any other antibiotic for me

Share this post


Link to post
Share on other sites

It cleared me up after a few months, but stopped working after about 14 months. It causes nausea if you don't eat with it. Now I'm on Mino and I like it A LOT better! You can take it on an empty stomach and not have any nausea.

Share this post


Link to post
Share on other sites

Right now. With good sleep, it keeps my acne under control, but its still not going anywhere. I'm looking into other stuff.

Share this post


Link to post
Share on other sites

I think it may not have worked well for me given that (while I waited 2+ hours, per the bottle's instructions) I took vitamins and such - - I have also heard (although it was not stipulated on the Rx information sheet) that milk/dairy limits Doxy absorption! No wonder it didn't work for me!

Share this post


Link to post
Share on other sites

doxy never really did anything for me, so my doc tried switching me to mino. mino helped a little bit, but not enough to justify taking pills twice a day, so i went off that. <-- that was about 2 years ago. since then, i'm just on differin gel (and i think i might be slightly growing out of my acne.)

Share this post


Link to post
Share on other sites
Guest nec77

it worked for me, your stomach has to get use to it. you will probably have stomach pains for atleast 2 months (nausea)

Share this post


Link to post
Share on other sites

I'm upset that no where on the literature for Doxy does it mention the milk/absorbing issue - - which I have found else where on the Internet - - and makes me wonder if that is why it wasn't as effective for me (I often took it with milk, silly me!).

Did anyone else have this dairy warning on their Rx literature?

Share this post


Link to post
Share on other sites

doxy clears me up and then i get break outs every week, my back has gone worse, i was suppose to stop in 1 month(6month course) but doc not happy and extended it to 8 months, i asked for roaccutane and he refused it :(

Share this post


Link to post
Share on other sites

I just stopped taking it, it worked for me...hopefully i stay clear. I was on it for about 4 months.

Share this post


Link to post
Share on other sites
Guest nec77

I'm upset that no where on the literature for Doxy does it mention the milk/absorbing issue - - which I have found else where on the Internet - - and makes me wonder if that is why it wasn't as effective for me (I often took it with milk, silly me!).

Did anyone else have this dairy warning on their Rx literature?

my derm. told me to not take it with dairy but it dosent say that on my bottle. all it says is take it with a full glass of water and eat if you get nausea. i can take it with a sip of water and no food and have no stomach pain lol.

Share this post


Link to post
Share on other sites

I read the insructions about in the drug info when I got it from Walgreens. Saids you dairy and milk products may decrease the absorption of this medicine.. Opposite of tane I guess. :|

Share this post


Link to post
Share on other sites

I read the insructions about in the drug info when I got it from Walgreens. Saids you dairy and milk products may decrease the absorption of this medicine.. Opposite of tane I guess. :|

Yay for Walgreens, BOO on CVS

Share this post


Link to post
Share on other sites

i've used doxy 100mg/day for wow nigh on 9 months now (OMG how time flies ahey chickens) and it is wondeful

i've never experienced any side-effects at all and it keeps me pretty close to clear with the exception of a zit here and there

does take 2-3 months to fully kick in but :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×